Alert archive / Idaho / Special Weather Statements in 2014
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 19, 2014, 2:04 PM MDT for Bonneville County, Caribou County, Teton County, Idaho. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 2:04 PM MDT (20:04 UTC)
- Expired
- Aug 19, 2014, 3:00 PM MDT
- In force
- 56 min
- Issued by
- NWS Pocatello, ID
Counties Bonneville County, ID, Caribou County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 108 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2576 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710 WWUS85 KPIH 192004 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT TUE AUG 19 2014 IDZ019-020-023-192100- CARIBOU ID-TETON ID-BINGHAM ID-BONNEVILLE ID-MADISON ID- 204 PM MDT TUE AUG 19 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO BONNEVILLE COUNTY IN SOUTHEAST IDAHO EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO SOUTHERN TETON COUNTY IN SOUTHEAST IDAHO NORTHERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 300 PM MDT AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG STORMS NEAR SWAN VALLEY...PALISADES RESERVOIR TO NEAR FREEDOM WYOMING ...MOVING EAST AT 10 MPH. ADDITIONAL STORM DEVELOPMENT IS POSSIBLE THROUGH THE AFTERNOON WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LAT...LON 4385 11106 4268 11105 4273 11191 4346 11186 TIME...MOT...LOC 2002Z 274DEG 8KT 4339 11155 $$ PRESTON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 19, 12:47 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 19, 12:47 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1247 PM MDT TUE AUG 19 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY. EAST IDAHO AHEAD OF AMPLIFYING TROUGH ALONG COAST WITH CUT OFF LOW OFF CALIFORNIA COAST COMBINING WITH SLOWLY PROGRESSING STRONG SORTWAVE IN WASHINGTON STATE. MONSOON SURGE EXTENDS NORTH INTO EASTERN IDAHO WITH ANOTHER SHORTWAVE SLIDING NORTHEAST THROUGH GREAT BASIN. RADAR SHOWING LINE OF LIGHT SHOWERS EASTERN PORTIONS BUT BELIEVE LITTLE IS REACHING THE GROUND. CLOUD COVER KEEPING MUCH OF THIS REGION CAPPED EARLY THIS AFTERNOON. BETTER INSTABILITY EXISTS FURTHER NORTH IN CENTRAL MOUNTAINS AND ISOLATED THUNDERSTORMS ALREADY DEVELOPING ACROSS THE REGION. MODELS INCLUDING RAP/HRRR CONTINUE TO DEVELOP STRONGER THUNDERSTORMS ON NORTHERN EDGE OF CLOUD COVER CONTINUING NORTH INTO CENTRAL MOUNTAINS THIS AFTERNOON AND EVENING. WILL MAINTAIN SCATTERED CONVECTION BUT MIGHT BE OVERDONE WITH THUNDER UNDER CURRENT CLOUD COVER. GREAT BASIN SHORTWAVE EJECTS ACROSS SOUTHEAST CORNER TONIGHT WHICH SHOULD LEAVE MUCH OF REGION IN WEAK UNSETTLED RIDGE OVERNIGHT. UPPER TROUGH SHIFTS EAST INTO IDAHO THROUGH THE DAY WEDNESDAY FOR ANOTHER ROUND OF CONVECTION. UPPER TROUGH BECOMES VERY SLIGHTLY NEGATIVELY TITLED INTO THURSDAY WITH TROUGH AXIS DRAPED ACROSS WESTERN IDAHO. BOTH GFS AND NAM SHOWING STRONG INDICATION THAT ENOUGH DRY AIR WILL WORK INTO THE CENTRAL MOUNTAINS TO KEEP REGION DRY. LATEST WRINKLE IN THE FORECAST HEADED INTO FRIDAY IS A RETURN TO THE SOLUTION OF DEEP CUT OFF LOW OVER PACNW. NAM AND GFS DIFFER IN POSITION OF CENTER OF LOW. NAM FURTHER NORTH AND MORE OPEN THAN GFS...RESULTING IN MORE PRECIP ACROSS EAST IDAHO THAN PREVIOUS RUNS. DMH .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. MADE NO CHANGES TO CURRENT FORECAST. ECMWF AND GFS IN BETTER AGREEMENT THIS RUN...BOTH SUPPORTING SLOW PROGRESSION OF CLOSED LOW FROM PACNW LATE FRIDAY THROUGH IDAHO INTO OPEN TROUGH IN NORTHERN PLAINS LATE SUNDAY. CONVECTION REMAINS POSSIBLE EACH DAY OF THE WEEKEND. FLOW FLATTENS SOMEWHAT SUNDAY NIGHT AHEAD OF NEXT WAVE DIVING SOUTH ALONG THE CANADIAN DIVIDE. TROUGH AXIS IN PLACE MONDAY...SHIFTING INTO NORTHERN ROCKIES BY TUESDAY. CURRENT GRIDS MAINTAIN POPS NEAR CLIMO AND WILL LEAVE FOR NOW. DMH && .AVIATION...SHOWERS AND STORMS WILL BE AROUND THROUGH TOMORROW AND BEYOND. WE WILL CARRY AT THE VERY LEAST VCTS AND VCSH IN THE TAFS. GUSTY WINDS OVER 30 KTS ARE ALSO POSSIBLE...AND LOCALLY HEAVY RAIN WHICH COULD TEMPORARILY REDUCE VISIBILITY. KEYES && .FIRE WEATHER...THE POSSIBILITY OF SHOWERS AND ISOLATED/WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST FRIDAY ACROSS MOST OF EASTERN IDAHO. THE BEST PERIODS FOR ANY RAINFALL OVER 0.10 INCHES WILL BE THROUGH TOMORROW AND AGAIN ON FRIDAY. FRIDAY ALSO NOW LOOKS LIKE THE BEST DAY FOR MORE WIDESPREAD ACTIVITY. GUSTY WINDS OVER 35MPH AT TIMES ARE POSSIBLE WITH STRONGER STORMS AS WELL. WE WILL SEE INCREASING SURFACE WINDS BUT HIGHER HUMIDITY SHOULD NEGATE ANY CONCERNS FOR CRITICAL FIRE CONDITIONS. THE MODELS ARE NOW NOT TRYING TO DRY OUT THE SOUTHERN FIRE DISTRICTS OVER THE WEEKEND AND BACK TO WIDELY VARYING SOLUTIONS ON HOW TO HANDLE THE STORM SAGGING INTO THE NORTHERN STATES. WE KEPT WITH THE PREVIOUS IDEA OF SOME DRYING ACROSS THE SOUTH AND A LITTLE BETTER CHANCE OF RAIN ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLAND. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Aug 19, 1:47 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
147 PM MDT TUE AUG 19 2014
IDZ018-031-032-192030-
BLAINE ID-CUSTER ID-
147 PM MDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CUSTER COUNTY IN CENTRAL IDAHO
NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 230 PM MDT
AT 144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE STRONG THUNDERSTORMS OVER THE ADVISORY AREA...MOVING EAST
AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. A FEW STORMS
MAY PRODUCE SMALL HAIL AND BRIEF DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
STANLEY...
CLAYTON...
CHALLIS...
GALENA SUMMIT...
REDFISH AND ALTURAS LAKES...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4478 11510 4473 11495 4481 11481 4466 11473
4458 11456 4483 11428 4475 11420 4474 11406
4449 11380 4443 11352 4446 11345 4432 11334
4356 11462 4360 11469 4380 11471 4385 11499
4415 11503 4433 11530 4449 11524 4458 11531
TIME...MOT...LOC 1945Z 258DEG 22KT 4367 11456
JKEYESSpecial weather statement, Aug 19, 2:04 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT TUE AUG 19 2014 IDZ019-020-023-192100- CARIBOU ID-TETON ID-BINGHAM ID-BONNEVILLE ID-MADISON ID- 204 PM MDT TUE AUG 19 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO BONNEVILLE COUNTY IN SOUTHEAST IDAHO EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO SOUTHERN TETON COUNTY IN SOUTHEAST IDAHO NORTHERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 300 PM MDT AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG STORMS NEAR SWAN VALLEY...PALISADES RESERVOIR TO NEAR FREEDOM WYOMING ...MOVING EAST AT 10 MPH. ADDITIONAL STORM DEVELOPMENT IS POSSIBLE THROUGH THE AFTERNOON WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LAT...LON 4385 11106 4268 11105 4273 11191 4346 11186 TIME...MOT...LOC 2002Z 274DEG 8KT 4339 11155 PRESTON
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:47 PM MDT | Special Weather Statement | PIH | Custer | 43 min |
| Aug 19, 2:35 PM MDT | Special Weather Statement | PIH | Custer | 40 min |
| Aug 19, 4:03 PM MDT | Special Weather Statement | PIH | Butte | 42 min |
| Aug 19, 5:53 PM MDT | Areal Flood Advisory | PIH | Butte | 3 hr |
Nearby
Special Weather Statements in Idaho, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.